NURS 6521N Week 6 Quiz 1 - Question and Answers
NURS 6521N Week 6 Quiz with Answers
1. Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine?
2. A clinic nurse is following a 9-year-old boy who is taking somatropin. Which of the following will the nurse monitor periodically?
3. A patient receives 25 units of NPH insulin at 7.AM. At what time of day should the nurse advise the patient to be most alert for a potential hypoglycemic reaction?
4. A 34-year-old male patient is prescribed methimazole (MMI). The nurse will advise him to report which of the following immediately?
5. A nurse is teaching a patient about his newly prescribed drug, colchicine, for gout. The nurse will instruct the patient to avoid which of the following foods?
6. A nurse is assessing a patient who has come to the emergency department complaining of back spasms. The patient states that he has a history of opioid addiction and does not want to take any drug that “puts me at risk of becoming physically dependent.” Which of the following medications would the nurse question, if ordered?
7. A nurse will monitor which of the following when assigned to a patient taking allopurinol for chronic gout who visits the clinic every 2 months?
8. A diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse's immediate attention?
9. A nurse is developing a care plan for a patient who has multiple sclerosis. An expected outcome for the patient who is receiving glatiramer would be a decrease in
10. A nurse will instruct a patient taking allopurinol to take each dose
11. A patient in need of myocardial infarction prophylaxis has been prescribed sulfinpyrazone for gout. Which of the following will the nurse monitor the patient most closely for?
12. Which of the following would be the most important safety-related instruction for a nurse to give to a patient taking baclofen (Lioresal)?
13. The nurse is conducting a medication reconciliation of a new resident of a long-term care facility. The nurse notes that the resident takes allopurinol on a daily basis for the treatment of gout. What is the primary purpose of this drug?
14. A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one important adverse effect of the drug, the nurse will give the patient which of the following instructions?
15. A 70-year-old woman who is on long-term ibuprofen therapy for osteoarthritis has returned to the clinic for her regular 6-month visit. In the last couple of months, she has been having increasing periods of abdominal pain. The nurse suspects that this pain may be related to
16. A nurse is caring for a patient who has been diagnosed with hypothyroidism. Levothyroxine (Synthroid) has been prescribed. Before the drug therapy is started, the nurse will assess for which of the following?
17. A 32-year-old female patient is taking tizanidine (Zanaflex) for spasticity related to her multiple sclerosis. The nurse will inform the patient and her husband that the adverse effect that poses the greatest safety risk to the patient is
18. A male patient with a diagnosis of relapsing-remitting multiple sclerosis is in the clinic to discuss with the nurse the possibility of self-administration of glatiramer. During the patient education session for self-administration, the nurse will emphasize
19. During long-term desmopressin therapy in a 48-year-old woman, it will be most important for the nurse to assess which of the following?
20. A patient with type 1 diabetes has been admitted to the hospital for orthopedic surgery and the care team anticipates some disruptions to the patient's blood glucose levels in the days following surgery. Which of the following insulin regimens is most likely to achieve adequate glycemic control?
21. A nurse is working with a 57-year-old man who is a former intravenous drug abuser. He has been prescribed a weekly dosage of methotrexate for his rheumatoid arthritis. Which of the following will the nurse include in her teaching plan for this patient?
22. A nurse is instructing a patient in the administration of regular insulin by the subcutaneous route. Which of the following strategies would the nurse suggest if the goal is to promote absorption of the regular insulin?
23. To minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse should
24. A female patient with a diagnosis of type 1 diabetes mellitus has been experiencing increasing neuropathic pain in recent months, a symptom that has not responded appreciably to conventional analgesics. The patient's care provider has begun treatment with gabapentin (Neurontin). How is the addition of this drug likely to influence the management of the patient's existing drug regimen?
25. A 65-year-old woman has an advanced form of rheumatoid arthritis. Her treatment includes a regular dosage of methotrexate. The nurse will advise her to take which of the following vitamin supplements while taking the drug?
26. A patient is taking gabapentin (Neurontin) for spasticity associated with multiple sclerosis. Which of the following should be the priority for monitoring?
27. A 66-year-old woman has experienced a significant decline in her quality of life as a result of worsening rheumatoid arthritis. Her physician has prescribed etanercept and the nurse is responsible for facilitating this new aspect of the patient's drug regimen. This will involve the administration of
28. A patient with diabetes has had a cough for 1 week and has been prescribed a cough syrup (an expectorant). What special instructions should the nurse include in the patient teaching for this situation?
29. A 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider?
30. A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient's
|Institution & Term/Date|
Tags: NURS 6521N